Alert archive / Texas / Flash Flood Warnings in 2010
Flash Flood Warning 5, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Apr 15, 2010, 10:24 AM CDT for Midland County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2010, 10:24 AM CDT (15:24 UTC)
- Expired
- Apr 15, 2010, 1:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Midland County, TX
The radar
The Midland/Odessa radar (KMAF), 11 km from the middle of the area, began a volume at 15:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 3.4 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 104 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 488 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
801 WGUS54 KMAF 151524 FFWMAF TXC329-151815- /O.NEW.KMAF.FF.W.0005.100415T1524Z-100415T1815Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1024 AM CDT THU APR 15 2010 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... MIDLAND COUNTY IN WEST TEXAS... * UNTIL 115 PM CDT * AT 1015 AM CDT...THE PUBLIC REPORTED OVER ONE HALF FOOT OF WATER RUNNING OVER THE INTERSECTION OF INTERSTATE 20 AND COUNTY ROAD 140 IN EASTERN MIDLAND COUNTY. AT 1020 AM CDT...A LARGE AREA OF MODERATE TO HEAVY RAINFALL WAS MOVING NORTH ACROSS MIDLAND COUNTY AT 15 MPH. RAINFALL RATES OVER ONE INCH PER HOUR WILL BE POSSIBLE THROUGH NOON CDT...SO ADDITIONAL FLASH FLOODING IS LIKELY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WARFIELD... VALLEY VIEW...SPRABERRY...MIDLAND INTERNATIONAL AIRPORT... MIDLAND...GREENWOOD AND COTTON FLAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... STREAMS AND DRAINAGES AFFECTED INCLUDE BUT ARE NOT LIMITED TO... MUSTANG DRAW...MONAHANS DRAW...MIDLAND DRAW AND JOHNSON DRAW. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 3207 10227 3207 10179 3167 10179 3167 10227 $$
1 follow-up statement
431 WGUS74 KMAF 151548 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1048 AM CDT THU APR 15 2010 TXC329-151815- /O.CON.KMAF.FF.W.0005.000000T0000Z-100415T1815Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MIDLAND- 1048 AM CDT THU APR 15 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 PM CDT FOR MIDLAND COUNTY... AT 1015 AM CDT...THE PUBLIC REPORTED OVER ONE HALF FOOT OF WATER RUNNING OVER THE INTERSECTION OF INTERSTATE 20 AND COUNTY ROAD 1140 IN EASTERN MIDLAND COUNTY. AT 1047 AM CDT...A LARGE AREA OF MODERATE TO HEAVY RAINFALL WAS MOVING NORTH ACROSS MIDLAND COUNTY AT 15 MPH. RAINFALL RATES OVER ONE INCH PER HOUR WILL BE POSSIBLE THROUGH NOON CDT...SO ADDITIONAL FLASH FLOODING IS LIKELY. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WARFIELD... VALLEY VIEW...SPRABERRY...MIDLAND INTERNATIONAL AIRPORT...MIDLAND... GREENWOOD AND COTTON FLAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOST FLOODING DEATHS ARE PREVENTABLE. TURN AROUND...DONT DROWN. && LAT...LON 3207 10227 3207 10179 3167 10179 3167 10227 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 15, 9:01 AM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Apr 15, 9:01 AM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 901 AM CDT THU APR 15 2010 .UPDATE... POPS WERE INCREASED IN THE EASTERN PORTION OF THE CWA AND THE MAXIMUM TEMPERATURES WERE DECREASED FOR THE SAME AREA. && .DISCUSSION... RADAR SHOWS MORE SHOWERS DEVELOPING AND MOVING ACROSS THE EASTERN PORTION OF THE CWA. THE EUROPEAN HAS BEST HANDLE ON THE PRECIPITATION FOR TODAY...IT SHOWS MORE PRECIPITATION FALLING IN THE EASTERN PORTION OF THE CWA THROUGHOUT THE DAY. THE MAXIMUM TEMPERATURES ARE EXPECTED TO BE LOWER DUE TO THIS PERSISTENT RAINFALL THROUGHOUT THE DAY. && .PREV DISCUSSION... /ISSUED 654 AM CDT THU APR 15 2010/ DISCUSSION... AVIATION... WIDESPREAD SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF THE AREA TODAY. CNM MAY BE WEST OF MOST OF THE PRECIP. MVFR CIGS WILL CONTINUE MUCH OF THE DAY AS MOISTURE STAYS IN. PREV DISCUSSION... /ISSUED 353 AM CDT THU APR 15 2010/ DISCUSSION... SOGGY WEATHER IN STORE FOR THE FORECAST AREA THROUGH THE WEEKEND AS DIFFLUENT FLOW ALOFT WILL PREVAIL. HIGH POPS (LIKELY TO CATEGORICAL) TODAY ACROSS THE PERMIAN BASIN AND LOWER TRANS PECOS AHEAD OF A SHORTWAVE TROUGH. WITH PRECIPITABLE WATER ABOVE 1 INCH INCLUDED LOCALLY HEAVY RAINFALL MENTION IN THE ZONES ACROSS THE EXTREME EASTERN PERMIAN BASIN FURTHEST EAST FROM THE TROUGH AXIS. SEVERE THREAT TODAY WILL BE MINIMAL WITH MARGINAL CAPE AND SHEAR. THE BEST CHANCE OF A STRONG STORM OR TWO APPEAR TO BE THE LOWER TRANS PECOS AND DAVIS MOUNTAINS WHERE THOSE PARAMETERS WILL BE BEST. KEPT CHANCE TO LIKELY POPS ACROSS THE PERMIAN BASIN TONIGHT AS THE TROUGH WILL ONLY MOVE VERY SLOWLY TO THE EAST. WENT DRY ACROSS SOUTHEAST NEW MEXICO AND THE MOUNTAINS OF WEST TEXAS. THE BEST CHANCE OF SHOWERS AND STORMS WILL REMAIN IN THE EAST ON FRIDAY AS THE PESKY TROUGH WILL STILL BE NEAR THAT LOCATION. FURTHER WEST KEPT AT LEAST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS AS STRONGLY DIFFLUENT FLOW ALOFT PERSISTS. THIS DIFFLUENT FLOW WILL CONTINUE THROUGH THE WEEKEND AS YET ANOTHER UPPER LEVEL STORM SYSTEM IMPACTS THE REGION. TO COMPOUND MATTERS A NORTHERN STREAM COLD FRONT WILL HEAD SOUTH LATE FRIDAY AND SATURDAY AND WILL FURTHER FOCUS PRECIPITATION. WENT WITH A CHANCE OF SHOWERS AND THUNDERSTORMS FOR NOW BUT LATER SHIFTS WILL NEED TO MONITOR FOR AN UPGRADE. DAYTIME TEMPERATURES THIS WEEKEND (ESPECIALLY SATURDAY WILL BE BELOW NORMAL BEHIND THE FRONT WITH EXTENSIVE CLOUD COVER. LOOKS LIKE ONLY A QUICK BREATHER LATE SUNDAY BEFORE YET ANOTHER SYSTEM MOVES INTO THE REGION MONDAY AND EARLY TUESDAY BRINGING WITH IT ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS. BEYOND TUESDAY A POWERFUL PACIFIC SYSTEM WILL NEED TO BE WATCHED. STILL TOO EARLY TO TELL WHETHER IT WILL PRODUCE DRY AND WINDY CONDITIONS OR SOME PRECIPITATION. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 64 57 67 57 / 90 50 40 30 CARLSBAD NM 73 55 75 49 / 40 10 20 50 DRYDEN TX 71 61 73 60 / 90 30 20 40 FORT STOCKTON TX 73 57 74 58 / 80 10 20 40 GUADALUPE PASS TX 69 51 67 46 / 30 0 20 50 HOBBS NM 65 55 74 50 / 80 20 30 50 MARFA TX 71 46 71 49 / 40 0 20 50 MIDLAND INTL AIRPORT TX 65 57 70 52 / 90 40 30 30 ODESSA TX 66 56 71 54 / 90 40 30 40 WINK TX 74 59 75 57 / 80 20 20 40 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 76/67
Hazardous weather outlook, Apr 15, 4:34 AM CDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 434 AM CDT THU APR 15 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-160945- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 434 AM CDT THU APR 15 2010 /334 AM MDT THU APR 15 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT... ESPECIALLY ACROSS THE PERMIAN BASIN AND LOWER TRANS PECOS. THE MAIN CONCERN WITH THESE STORMS WILL BE LOCALLY HEAVY RAIN WHICH COULD LEAD TO FLASH FLOODING. AN ISOLATED STRONG THUNDERSTORM WITH HAIL AND GUSTY WIND WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL HEAVY SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH THE END OF WEEK. FLASH FLOODING WILL CONTINUE TO BE THE MAIN CONCERN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 7:38 PM CDT | Areal Flood Advisory | MAF | Reeves | 3 hr |
| Apr 14, 8:19 PM CDT | Areal Flood Advisory | MAF | Howard | 3 hr |
| Apr 14, 9:14 PM CDT | River Flood Warning | MAF | Presidio | 47 hr |
| Apr 14, 9:37 PM CDT | Areal Flood Advisory | MAF | Presidio | 3 hr |
| Apr 15, 9:44 AM CDT | Areal Flood Advisory | MAF | Ector, Midland | 3 hr |
| Apr 15, 11:27 AM CDT | Areal Flood Advisory | MAF | Andrews, Borden, Dawson, Gaines, Howard, Martin | 3 hr |
| Apr 15, 12:05 PM CDT | Areal Flood Advisory | MAF | Crane, Reagan, Upton | 3 hr |
| Apr 15, 1:20 PM CDT | Areal Flood Advisory | MAF | Ector, Midland | 7 hr |
| Apr 15, 1:28 PM CDT | Flash Flood Watch | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 8 more | 15 hr |
| Apr 15, 1:30 PM CDT | Areal Flood Advisory | MAF | Glasscock | 4 hr |
| Apr 15, 2:27 PM CDT | Areal Flood Advisory | MAF | Andrews, Borden, Dawson, Gaines, Howard, Martin | 7 hr |
| Apr 15, 3:00 PM CDT | Areal Flood Advisory | MAF | Crane, Reagan, Upton | 4 hr |
| Apr 15, 4:47 PM CDT | Areal Flood Advisory | MAF | Mitchell, Scurry | 7 hr |
| Apr 15, 5:45 PM CDT | Flash Flood Warning | MAF | Glasscock, Howard | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.